| Model Number |
P7924A01 |
| Medical Device Problem Codes |
Inflation Problem (1310); Component or Accessory Incompatibility (2897)
| Health Effect - Clinical Code |
Pressure Sore/Ulcer (2326)
| Date of Event |
10/05/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The customer reported that the pro+ mattress was compressed and that an increase in the development of pressure injuries was associated with its use.The customer report could not associate a patient with a specific bed/serial number but did provide a room number the patient occupied during the hospitalization.The reported injuries associated with patients 1- 7 have been evaluated separately.This evaluation addresses patient 3.This report was filed in our complaint handling system as (b)(4).
Additional Manufacturer Narrative
The customer reported that the pro+ mattress was compressed and that an increase in the development of pressure injuries was associated with its use.The customer report could not associate a patient with a specific bed/serial number but did provide a room number the patient occupied during the hospitalization.The reported injuries associated with patients 1- 7 have been evaluated separately.This evaluation addresses patient 3.The patient was admitted to the hospital for respiratory failure with hypoxia.The patient did not have a pre-existing pressure ulcer at the time of admission; however, the customer reported that this patient developed an unstageable pressure injury to the coccyx.Multiple attempts to obtain additional details of the reported injury including medical intervention, past medical history, accessory devices utilized, and facilities positioning protocols were unsuccessful.The customer declined to provide any additional details related to the patient or the injury.The pro+ mattress is intended for patient support and for the prevention and/or treatment of pressure injuries.The pro+ mattress is intended for use in healthcare environments and is capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The mattress supports patients weighing between 70 lb (32 kg) and 500 lb (227 kg).The ifu notes: the pro+ mattress is not a substitute for good nursing practices.The mattress should be used in conjunction with good assessment and protocol.Additionally, the ifu instructs "do not use a mattress that has a damaged cover or mattress core assembly.If a deformity is on the mattress, determine the amount of deformity by laying a straight edge across the mattress and measuring the distance of the largest gap in the patient area.Note: some deformation is normal as mattresses age.¿ determine if the deformation is excessive per facility standards.Replace or repair as necessary." the development of pressure injuries is multifactorial and cannot only be attributed to the performance of the surface or the pro plus mattress.Pressure injuries can develop within 2-6 hours when capillaries supplying the skin and subcutaneous tissues are compressed, causing an obstruction in blood flow, which ultimately leads to tissue necrosis.Position changes are key to pressure injury prevention and treatment.These changes need to be frequent, repositioning needs to avoid stress on the skin, and body positions need to minimize the risk of pressure on vulnerable areas.Prevention of pressure injuries involves a multidisciplinary approach including rapid identification of at-risk individuals such as those with diabetes, incontinence, impaired mobility, peripheral vascular disease, etc.And exercising a vigilant prevention protocol consisting of skincare, nutritional assessment reducing mechanical load, and utilizing support surfaces.An unstageable pressure injury are full-thickness skin and tissue loss obscured by eschar or slough.This type of pressure injury is categorized as such due to the inability to visualize the base of the wound.Typically, once the slough or eschar is removed, a stage 3/stage 4 pressure injury is evident.Treatment typically includes surgical debridement of any unstable eschar, followed by protection of the wound with dressing, ointment, offloading pressure to the site, as well as nutrition management to promote healing.Based on the limited details available, the root cause of the reported event cannot be determined.However, an unstageable pressure injury typically necessitates medical intervention to preclude permanent impairment, thus indicating a serious injury occurred with this reported event.Additionally, at this time functionality of the device cannot be confirmed as this investigation is still ongoing to determine specific details of the reported event.If any additional relevant details are received, the complaint will be addressed accordingly.No further information is available on the repair of the bed at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
Additional Manufacturer Narrative
The customer reported that the pro+ mattress was compressed and that an increase in the development of pressure injuries was associated with its use.The customer report could not associate a patient with a specific bed/serial number but did provide a room number the patient occupied during the hospitalization.The reported injuries associated with patients 1- 7 have been evaluated separately.This evaluation addresses patient 3.The patient was admitted to the hospital for respiratory failure with hypoxia.The patient did not have a pre-existing pressure ulcer at the time of admission; however, the customer reported that this patient developed an unstageable pressure injury to the coccyx.Multiple attempts to obtain additional details of the reported injury including medical intervention, past medical history, accessory devices utilized, and facilities positioning protocols were unsuccessful.The customer declined to provide any additional details related to the patient or the injury.The pro+ mattress is intended for patient support and for the prevention and/or treatment of pressure injuries.The pro+ mattress is intended for use in healthcare environments and is capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The mattress supports patients weighing between 70 lb (32 kg) and 500 lb (227 kg).The ifu notes: the pro+ mattress is not a substitute for good nursing practices.The mattress should be used in conjunction with good assessment and protocol.Additionally, the ifu instructs "do not use a mattress that has a damaged cover or mattress core assembly.If a deformity is on the mattress, determine the amount of deformity by laying a straight edge across the mattress and measuring the distance of the largest gap in the patient area.Note: some deformation is normal as mattresses age.¿ determine if the deformation is excessive per facility standards.Replace or repair as necessary." the development of pressure injuries is multifactorial and cannot only be attributed to the performance of the surface or the pro plus mattress.Pressure injuries can develop within 2-6 hours when capillaries supplying the skin and subcutaneous tissues are compressed, causing an obstruction in blood flow, which ultimately leads to tissue necrosis.Position changes are key to pressure injury prevention and treatment.These changes need to be frequent, repositioning needs to avoid stress on the skin, and body positions need to minimize the risk of pressure on vulnerable areas.Prevention of pressure injuries involves a multidisciplinary approach including rapid identification of at-risk individuals such as those with diabetes, incontinence, impaired mobility, peripheral vascular disease, etc.And exercising a vigilant prevention protocol consisting of skincare, nutritional assessment reducing mechanical load, and utilizing support surfaces.An unstageable pressure injury are full-thickness skin and tissue loss obscured by eschar or slough.This type of pressure injury is categorized as such due to the inability to visualize the base of the wound.Typically, once the slough or eschar is removed, a stage 3/stage 4 pressure injury is evident.Treatment typically includes surgical debridement of any unstable eschar, followed by protection of the wound with dressing, ointment, offloading pressure to the site, as well as nutrition management to promote healing.Based on the available details, the root cause of the reported event was the use of an incompatible frame with the mattress causing the material to deteriorate faster.However, an unstageable pressure injury typically necessitates medical intervention to preclude permanent impairment, thus indicating a serious injury occurred with this reported event.
Event or Problem Description
The customer reported that the pro+ mattress was compressed and that an increase in the development of pressure injuries was associated with its use.The customer report could not associate a patient with a specific bed/serial number but did provide a room number the patient occupied during the hospitalization.The reported injuries associated with patients 1- 7 have been evaluated separately.This evaluation addresses patient 3.This report was filed in our complaint handling system as complaint # (b)(4).